MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL PAS VENOUS PEDI CANNULAE; CANNULA PEDIATRIC VENOUS

SORIN GROUP ITALIA SRL PAS VENOUS PEDI CANNULAE; CANNULA PEDIATRIC VENOUS
Model Number V132-20
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided sorin group italia manufactures the cannula pediatric venous.The event occurred in norway.The issue was discovered before cannulation and going to the machine.Livanova initiated an investigation.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.
 
Event or Problem Description
Sorin group italia has received a report that, during insertion of the venous pediatric cannula, it broke the issue was discovered before cannulation and going to the machine.There is no report of any patient injury.According to preliminary information, the cannula was connected to the intermediate piece and the tubing set to the heart-lung machine, as usual.The medical team has filled the cannula with water before use the machine and the water disappeared out of the cannula.When they checked the cannula they found it was broken off.
 
Additional Manufacturer Narrative
The dhr review highlighted that the involved lot was released as conform according to specifications.The review of the complaints database did not identify similar events on this cannula code in the last 2 years and on the impacted batch (2203110026) out of (b)(4)total units marketed worldwide.Thus, the case can be considered as an isolated event and a systematic deviation of the manufacturing process can be ruled out.The returned unit was inspected and measured according to the procedure used in the production line, where units are 100 % controlled before release, and was found to be conform to specification.The thickness of the affected area was in the range (1.5 +o- 0.3) mm.Unit was checked with production specialists and quality engineers and no defects or deviations were identified that could explain the reported fracture.Based on above, the reported event has been reasonably traced back to an occasional deviation, as a consequence of accidental mechanical stresses / rough handling during the use.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
PAS VENOUS PEDI CANNULAE
Common Device Name
CANNULA PEDIATRIC VENOUS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16395387
Report Number9680841-2023-00004
Device Sequence Number20264285
Product Code DWF
UDI-Device Identifier08033178004572
UDI-Public(01)08033178004572(17)250310(10)2203110026(240)V132-20
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K890980
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberV132-20
Device Lot Number2203110026
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer07/30/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown